# SDR 97ZZZX4287

- Difficulty date: July 22, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Heavy Metal Air, LLC., repair station APJR371C
- Aircraft: N787BA
- Make and model: Cessna 500CESSNA
- Aircraft serial: 5000143
- Engine: Pwa JT15D1
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Bevel Gear
- Part number: 3020692
- Condition: Fractured
- Location: Gearbox
- Part time: 5,014 hours
- Component: 3020694
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

THE ACCESSORY GEARBOX MAIN DRIVESHAFT HAD FRACTURED. THE REPORTED IN-FLIGHT SHUTDOWN WAS A RESULT FROM FRACTURE OF THE ACCESSORY GEARBOX MAIN SHAFT DRIVE BEVEL GEAR DUE TO FATIGUE INITIATING AT A GEAR TOOTH RADIUS.  THE FRACTURED GEAR CAUSED MECHANICAL DAMAGE TO ITS MATING INPUT GEAR TEETH AND GOUGED BOTH THE GEARBOX HOUSING AND ITS COVER.  TO ALLEVIATE THIS CONDITION, A GEAR FEATURING AN INCREASED MATERIAL THICKNESS AT THE GEAR WEB WAS INTRODUCED INITIALLY BY SB 7152 (2-80), SUPERSEDED BY SB 7258 (6-87), THEN BY SB 7269 (3-88) FEATURING GEARS MANUFACTURED FROM SUPERIOR MATERIAL AND ACCOMMODATING LARGER BACK LASH.
